JournalsaihpcVol. 10, No. 3pp. 289–312

Approximation and regularization of arbitrary functions in Hilbert spaces by the Lasry-Lions method

  • H. Attouch

    Université de Montpellier 2, Mathématiques, place E. Bataillon, 34095 Montpellier Cedex 5, France
  • D. Aze

    Université de Perpignan, Mathématiques, 52, Avenue de Villeneuve, 66860 Perpignan Cedex, France
Approximation and regularization of arbitrary functions in Hilbert spaces by the Lasry-Lions method cover
Download PDF

Abstract

The Lasry-Lions regularization method is extended to arbitrary functions. In particular, to any proper lower semicontinuous function f: X→ ℝ ∪{ + ∞} defined on a Hilbert space X and which is quadratically minorized (i. e. f(x)\: \geq \limits_{−}−\:c\:(1\: + \left\|x\right\|^{2})) for some c≧0), is associated a sequence of differentiable functions with Lipschitz continuous derivatives which approximate f from below. Some variants of the method are considered including the case of non quadratic kernels.

Résumé

La méthode de régularisation de Lasry-Lions est étendue à des fonctions quelconques. En particulier, à toute fonction f: X → ℝ∪{ + ∞}semicontinue inférieurement propre sur un espace de Hilbert X et qui est quadratiquement minorée f(x)\: \geq \limits_{−}−\:c\:(1\: + \left\|x\right\|^{2}) pour un c ≧ 0) est associée une suite de fonctions différentiables à dérivées lipschitziennes qui approche f par valeurs inférieures. Quelques variantes de la méthode sont considérées, notamment le cas de noyaux non quadratiques.

Cite this article

H. Attouch, D. Aze, Approximation and regularization of arbitrary functions in Hilbert spaces by the Lasry-Lions method. Ann. Inst. H. Poincaré Anal. Non Linéaire 10 (1993), no. 3, pp. 289–312

DOI 10.1016/S0294-1449(16)30214-1